Maine, 2010

Flooding in Maine, February 25 to 27, 2010

February 25 to 27, 2010 · NWS GYX · 4 events in 4 counties and zones

Strong coastal low pressure produced 3 to 5 inches of rain resulting in county wide flooding of small rivers and streams across portions of southern Maine. Road washouts were numerous with moderate to major damage occurring to roadways.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Strong coastal low pressure produced 3 to 5 inches of rain resulting in county wide flooding of small rivers and streams across portions of southern Maine. Road washouts were numerous with moderate to major damage occurring to roadways. Homes and businesses were also flooded. Total damages across 4 counties in southern Maine amounted to almost a million and a half dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 25, 9:42 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 25, 9:42 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
942 AM EST THU FEB 25 2010

.SYNOPSIS...
ANOTHER MID ATLANTIC STORM WILL RACE UP THE COAST TODAY...THEN
RAPIDLY INTENSIFY AS IT PARKS ITSELF OVER THE REGION INTO THE
WEEKEND. THE STORM WEAKENS THROUGH THE WEEKEND BEFORE FINALLY
MOVING EASTWARD SUNDAY NIGHT. A TRAILING TROUGH IS LEFT IN ITS
WAKE ON MONDAY...AND MOVES SOUTH OF THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE GRIDDED AND TEXT FORECAST HAVE BEEN UPDATED TO ACCOUNT FOR
TRENDS IN PRECIPITATION.

SNOWFALL IS DEFINITELY ELEVATION DEPENDENT THIS MORNING. THE
FREEZING LEVEL ON THE 1200 UTC GYX SOUNDING WAS ABOUT 1800
FEET...BUT THIS IS APPARENTLY SLOPING NORTH. GETTING REPORTS OF
SNOW JUST TO THE NORTH OF THE OFFICE...AND BASED ON SPOTTER AND
COOP REPORTS ADDED SOUTHERN FRANKLIN AND SOUTHERN SOMERSET TO THE
WARNING.

ALSO SEEING SNOW ACROSS PORTIONS OF THE CONNECTICUT RIVER
VALLEY...AS SPOTTERS IN SULLIVAN COUNTY INDICATE SNOW FALLING
(THOUGH RADAR IS NOT SHOWING MUCH). HAD A SPOTTER REPORT OF 24
INCHES IN EAST LEMPSTER.

THE BAND OF RAIN ACROSS THE EASTERN ZONES IS SLOWING LIFT NORTHEAST...
AND THIS BAND OF RAIN PRODUCED BETWEEN 2 AND 3 INCHES OVERNIGHT
ACROSS EASTERN ZONES. THIS FEED HAS A CONNECT TO MOISTURE FROM THE
MID ATLANTIC AND FURTHER SOUTH.

AWAITING THE NEXT BATCH OF RAIN APPROACHING FROM THE SOUTH IN THE
STORM WARM AIR ADVECTION AHEAD OF THE CLOSED MID LEVEL SYSTEM
OVER EASTERN OHIO THIS MORNING. WITH PORTIONS OF SOUTHERN MAINE
HAVING ALREADY SEEN BETWEEN 2 AND 3 INCHES OF RAIN...WOULD EXPECT
PROBLEMS SHORTLY AFTER THE RAIN STARTS.

FURTHER NORTH...WILL BE LOOKING AT AN ELEVATION DEPENDENT SNOW
SITUATION...WITH 1200 TO 1500 FEET BEING THE SNOW LEVEL THROUGH
THE REST OF THE DAY. FIRST LOOK AT QPF...USING ABOUT A 10 TO 1
SNOW TO LIQUID RATIO...WOULD SUGGEST HIGHER ELEVATIONS MAY SEE AN
ADDITIONAL 3 TO 6 INCHES OF SNOW TODAY.

MAY HAVE TO ADD SNOW BACK TO INTERIOR SECTIONS OF SOUTHWEST AND
CENTRAL MAINE...AND THIS WOULD BE BASED ON ELEVATIONS AS WELL. NO
HEADLINES YET...BUT WILL WATCH TRENDS AND USE SPOTTER REPORTS TO
DETERMINE THE SNOW LEVEL.

WITH REGARD TO WIND...NO SIGNIFICANT CHANGES WITH THE UPDATE. WILL
HAVE TO WAIT FOR THE LONG OCCLUSION TO CROSS THE FORECAST AREA
LATE THIS AFTERNOON AND THIS EVENING. THIS SHOULD ALLOW THE MIXED
LAYER TO INCREASE ENOUGH TO ALLOW ACCESS TO 60 KNOTS OF WIND AT
THE TOP OF THE INVERSION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
HEAVIEST OF THE QPF CONTINUES THROUGH THIS EVENING...THEN BEGINS
TO TAPER OFF FROM SOUTHWEST TO NORTHEAST BETWEEN MIDNIGHT AND
SUNRISE. USED A BLEND OF MAV/MET/CURRENT FORECAST FOR TEMPS/WINDS
AND BLEND OF MAV/CURRENT FORECAST FOR POPS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIGGEST THREAT CONTINUES TO BE FRESH AND SALT WATER FLOODING...WITH
SNOW ACROSS THE HIGH TERRAIN ON FRIDAY (SEE HYDRO AND COASTAL
FLOOD SECTIONS BELOW FOR DETAILS). DRY SLOT WILL BE SITUATED OVER
THE REGION FRIDAY...HOWEVER...LOW LEVEL MOISTURE WILL CONTINUE TO
RUSH IN FROM THE BRINK. DRY SLOT WILL GRADUALLY FILL IN FRIDAY
NIGHT AS COLDER AIR ADVECTS INTO THE REGION (FROM THE SOUTH)...AND
IS DYNAMICALLY PRODUCED.

AMOUNT OF SNOW SHOWER ACTIVITY AND PERIODS OF SNOW ON SATURDAY
WILL BE DETERMINED BY THE EXACT PLACEMENT OF THE SURFACE LOW AND
SYSTEM ALOFT. ACCUMULATING SNOWS TO CONTINUE FOR THE NORTHERN MOUNTAINS
WHERE TOTALS WILL BE PILING UP.

NEAR MISS STORM ON MONDAY WILL KEEP THINGS BUSY. WILL CONTINUE TO
MONITOR PATH OF THIS SYSTEM.

REST OF NEXT WEEK WILL BE MUCH MORE QUIETER AS HIGH PRESSURE
SETTLES SOUTH FROM CANADA.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR CONDITIONS THROUGH TONIGHT WITH GUSTY EASTERLY
WINDS. WILL HAVE TO ADD LOW LEVEL WIND SHEAR TO SOME OF THE
TERMINALS FOR THIS MORNING UNTIL THE GRADIENT INCREASES AND BREAK
THE LOW LEVEL INVERSION AT KLEB AND KCON.

LONG TERM...LIFR AND IFR CONDITIONS FRIDAY INTO
SATURDAY...GRADUALLY IMPROVING BY SUNDAY.

&&

.MARINE...
SHORT TERM...NO SIGNIFICANT CHANGES TO THE FORECAST RATIONALE THIS
MORNING. THE TIGHTEST GRADIENT WAS ACROSS THE EASTERN WATERS THIS
MORNING...WITH MDRM1 SHOWING STORM FORCE GUSTS. THE GRADIENT IS
MUCH LIGHTER ACROSS SOUTHERN WATERS...AS LOW PRESSURE TAKES SHAPE
ACROSS THE MID ATLANTIC COAST.

SEAS MAY HAVE TEMPORARILY PEAKED THIS MORNING...BUT WILL COME BACK
UP AGAIN THIS AFTERNOON AS THE GRADIENT INCREASES TO THE SOUTH.

LONG TERM...WINDS WILL CONTINUE TO GRADUALLY SUBSIDE ON
FRIDAY...HOWEVER SEAS WILL CONTINUE TO BE RELATIVELY HIGH. NEAR
MISS WITH STORM ON MONDAY WELL OFF THE COAST MAY KEEP THE WAVES UP
FOR ANOTHER DAY OR TWO NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
THE MORNING TIDE CAME IN AT ABOUT 11.5 FEET IN PORTLAND...AND IT
IS ON THE WAY OUT. WILL ALLOW THE COASTAL FLOOD ADVISORY TO EXPIRE
ON TIME THIS MORNING.

THE COASTAL FLOOD NOMOGRAM IS INDICATING A SIGNIFICANT SPLASH-
OVER EVENT FOR THIS THIS EVENING...DESPITE BEING AT A VERY LOW
POINT IN THE ASTRONOMICAL TIDE CYCLE! WHEN THE SWAN MODEL WAVE
FORECAST IS USED WITH A STORM SURGE HIGHER THAN THE MODEST GFS
STORM SURGE FORECAST...SIGNIFICANT SPLASH-OVER AND SOME COASTAL
FLOODING BECOMES MORE LIKELY BY THIS EVENING. EXPECT A SIGNIFICANT
SLOSHING EVENT...WITH EAST TO NORTHEAST FACING BEACHES SOUTH OF
PORTLAND TO TAKE THE BRUNT OF THE WAVE ACTION. THIS WILL BE A
PROLONGED EVENT...CONTINUING INTO FRIDAY...CAUSING SIGNIFICANT
BEACH EROSION.

THE STORM SURGE THIS EVENING MAY RUN AROUND 2.5 FEET OR HIGHER.
THIS DEPENDS ON THE EXACT TIMING OF THE HIGHEST STORM FORCE WINDS.
A STORM SURGE OF 2.7 FEET WOULD PLACE THIS DATE AS PORTLAND'S 17
HIGHEST STORM SURGE ON RECORD...MATCHING THE PATRIOT'S DAY STORM
SURGE OF APRIL 2007 (PLEASE NOTE THAT THE PATRIOT'S DAY STORM
BEGAN WITH A MUCH HIGHER ASTRONOMICAL TIDE HOWEVER).

SIGNIFICANT FRESH WATER RUNOFF NEAR ESTUARIES AND RIVER MOUTHS SUCH
AS THE SACO RIVER WILL ONLY AGGRAVATE SPLASH-OVER AND COASTAL
FLOOD ISSUES.

ON FRIDAY...ASTRONOMICAL TIDES WILL OFFSET THE SLIGHTLY
DIMINISHING WINDS AND WAVES. THIS MAY SWITCH SOME OF THE FLOOD
THREAT TO LOW LYING AREAS SUCH AS THE BACKWATER REGION IN HAMPTON.

ASTRONOMICAL TIDES WILL CONTINUE TO INCREASE INTO THIS WEEKEND.
AGAIN...THIS WILL BE A PROLONGED EVENT.

&&

.HYDROLOGY...
THE HEAVY RAIN ACROSS SOUTHERN AND CENTRAL MAINE LAST NIGHT
PRODUCED 1.50 AND 3.00 INCHES OF RAIN...WITH THE HIGHEST AMOUNTS
ACROSS THE MID COAST. THE RUNOFF HAS ALREADY ENTERED THE RIVER
SYSTEM...AND A RIVER FLOOD WARNING WAS ISSUED FOR THE PRESUMPSCOT
RIVER AT WESTBROOK. IN ADDITION...CREEKS AND STREAMS ACROSS THE
REGION ARE ALREADY NEAR BANKFULL.

BASED ON THE TRAJECTORY OF THE AIRMASS AHEAD OF THE NEXT SYSTEM...
COULD VERY WELL SEE AN ADDITION 2 TO 3 INCHES OF RAIN THIS AFTERNOON
AND TONIGHT. THIS WOULD PUSH THE 3 DAY TOTALS TO 3 TO 6 INCHES OF
RAIN...WITH HIGHER AMOUNTS POSSIBLE IN CENTRAL MAINE. THIS MUCH RAIN
WILL CAUSE PROBLEMS WITH SMALL RIVERS...CREEKS AND STREAMS...AND RESULT
IN ADDITIONAL MAINSTEM RIVER FLOODING IN SOUTHEAST NEW HAMPSHIRE.

AT THIS TIME...IT APPEARS AS THOUGH THE THE SUNCOOK RIVER AT
NORTH CHICHESTER AND THE LAMPREY RIVER AT NEWMARKET WILL BE MOST
AT RISK. THE SNOW FALLING UPSTREAM OF THE KENNEBEC MAY SLOW
FLOODING PROBLEMS THERE...BUT ICE ON THE RIVER MAY CONTRIBUTE TO
PROBLEMS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MEZ018>028.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
     MEZ007-012.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR MEZ007>009-
     012>014.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
     MEZ008-009-013-014.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY
     FOR MEZ018-019-023-024.
     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY
     FOR MEZ020>022-025>028.
     COASTAL FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MEZ025>028.
     COASTAL FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MEZ023-024.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR MEZ023-
     024.
NH...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NHZ006-008>010-013-
     014.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
     NHZ001>009.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NHZ001>005-007.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY
     FOR NHZ010-013-014.
     COASTAL FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NHZ014.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR NHZ014.
MARINE...STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
     ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Feb 25, 10:39 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1039 AM EST THU FEB 25 2010

MEZ018-019-NHZ010-013-261545-
INTERIOR YORK-INTERIOR CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
1039 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-261545-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1039 AM EST THU FEB 25 2010

...COASTAL FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-261545-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
1039 AM EST THU FEB 25 2010

...COASTAL FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-261545-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1039 AM EST THU FEB 25 2010

...STORM WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE FORCE WINDS FOR POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ020>022-261545-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
1039 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-261545-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
1039 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012-261545-
SOUTHERN OXFORD-
1039 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ006-008-009-261545-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-
1039 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007-NHZ001>005-007-261545-
NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-
1039 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ008-009-261545-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
1039 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 25, 12:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1207 PM EST THU FEB 25 2010

MEZ013-014-252015-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...MADISON...
SKOWHEGAN...PITTSFIELD
1207 PM EST THU FEB 25 2010

...LOCALLY HEAVY SNOW THIS AFTERNOON...

LOOK FOR SNOW TO FALL HEAVILY AT TIMES ACROSS SOUTHERN FRANKLIN
AND SOUTHERN SOMERSET COUNTIES THROUGH 300 PM. ACROSS THE HIGHER
TERRAIN...GENERALLY ABOVE 1000 FEET...AS MUCH AS 4 NEW INCHES OF
SNOW IS POSSIBLE BEFORE 300 PM. IN ADDITION...EAST WINDS GUSTING
TO 35 MPH AT TIMES MAY RESULT IN NEAR BLIZZARD CONDITIONS IN THE
HIGHER TERRAIN.

ACROSS LOWER ELEVATIONS...RAIN AND SNOW CAN BE EXPECTED...WITH
ADDITIONAL SNOW ACCUMULATIONS OF 2 INCHES OR LESS.

MEZ020-021-252015-
ANDROSCOGGIN-KENNEBEC-
INCLUDING THE CITIES OF...LEWISTON-AUBURN...LIVERMORE FALLS...
AUGUSTA...WATERVILLE
1207 PM EST THU FEB 25 2010

...SNOW IS POSSIBLE ACROSS THE HILLS THIS AFTERNOON...

LOOK FOR SNOW TO FALL ABOVE ELEVATIONS OF 800 FEET ACROSS INTERIOR
SECTIONS OF CENTRAL MAINE THROUGH 300 PM. AN INCH OR TWO OF NEW
SNOW IS POSSIBLE IN THESE LOCATIONS...WITH LESS THAN AN INCH IN
OTHER LOCATIONS.
Special weather statement, Feb 25, 12:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1248 PM EST THU FEB 25 2010

MEZ012-NHZ004-252100-
SOUTHERN OXFORD-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
NORTH CONWAY
1248 PM EST THU FEB 25 2010

...HEAVY SNOW IS EXPECTED THIS AFTERNOON...

LOOK FOR SNOW TO FALL HEAVILY AT TIMES ACROSS NORTHERN CARROLL AND
SOUTHERN OXFORD COUNTIES THROUGH 330 PM. THROUGH THAT TIME...AN
ADDITIONAL 2 TO 3 INCHES OF SNOW IS POSSIBLE..ESPECIALLY IN
LOCATIONS ABOVE 1000 FEET.

IN ADDITION...WINDS IN THE HIGHER TERRAIN MAY GUST TO 35 MPH AT
TIMES. THE COMBINATION OF FALLING AND BLOWING COULD RESULT IN NEAR
BLIZZARD CONDITIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Knox

When
February 25, 1:00 PM EST to February 27, 7:00 AM EST
Where
Knox County, 2.67 mi NE of Camden to 1.38 mi SE of Spruce Head
Cause
Heavy Rain
Property damage
$141,000
Reported by
Emergency Manager
Coordinates
44.251, -69.038

Heavy rain resulted in county wide flooding of small rivers and streams in Knox County Maine.

Flood, Lincoln

When
February 25, 1:00 PM EST to February 27, 7:00 AM EST
Where
Lincoln County, 1.97 mi SSE of Medomak to 2.04 mi SSE of East Boothbay
Cause
Heavy Rain
Property damage
$119,000
Reported by
Emergency Manager
Coordinates
43.973, -69.387

Heavy rain resulted in county wide flooding of small rivers and streams in Lincoln County Maine.

Flood, Sagadahoc

When
February 25, 1:00 PM EST to February 27, 7:00 AM EST
Where
Sagadahoc County, 2.38 mi E of Five Is to 2.69 mi W of Sabino
Cause
Heavy Rain
Property damage
$204,000
Reported by
Emergency Manager
Coordinates
43.817, -69.673

Heavy rain resulted in county wide flooding of small rivers and streams in Sagadahoc County Maine.

Flood, York

When
February 25, 1:00 PM EST to February 27, 7:00 AM EST
Where
York County, 4.49 mi NW of North Parsonsfield to 2.22 mi NNE of Limington Harmon Arp
Cause
Heavy Rain
Property damage
$900,000
Reported by
Emergency Manager
Coordinates
43.793, -70.987

Heavy rain resulted in county wide flooding of small rivers and streams in York County Maine.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217564, 217568, 217574, 217576.